Advertisment
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:1203

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1038    
    Printed58    
    Emailed0    
    PDF Downloaded58    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2021  |  Volume : 31  |  Issue : 2  |  Page : 173-175

First reported case of rhabdomyolysis associated with concomitant use of cyclosporin, diltiazem, and simvastatin


1 Department of Medicine, Hospital Tengku Ampuan Afzan, Kuantan, Pahang, Malaysia
2 Unit of Nephrology, Department of Medicine, Universiti Putra Malaysia, Malaysia

Correspondence Address:
Prof. Christopher Lim
Nephrology Unit, Department of Medicine, Faculty of Medicine and Health Sciences, Universiti Putra Malaysia, Selangor
Malaysia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijn.IJN_5_20

Rights and Permissions

Rhabdomyolysis is a syndrome with a wide range of symptoms ranging from asymptomatic raised serum creatinine kinase to life-threatening metabolic disturbances and acute kidney injury. A careful history taking and high clinical suspicion on drug-drug interaction are crucial to identify the etiology of rhabdomyolysis. Here, we present a case of rhabdomyolysis due to a rare drug-to-drug interaction of simvastatin, diltiazem, and cyclosporin in a patient with IgA nephropathy. Early renal replacement therapy was initiated, and the insulting agents were withheld. Despite the metabolic disturbances were corrected, the patient succumbed to possible venous thromboembolism event during the prolonged hospital stay. Therefore, heightened awareness is required in dealing with patients with glomerulonephritis who are frequently prescribed on polypharmacy, in order to reduce unwarranted adverse events.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07